Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What does brown vaginal discharge while on Mirena IUD indicate?

Currently on the Mirena IUD, received it at my 6 week post partum check in July. The past week I have had cramping especially on the right side around my right ovary, no blood other then some rusty brown discharge while wiping and small amounts in underwear. Have not had regular period since receiving iud but have never had cramping. Is it ovulation and period pains or should I get iud checked to see if it has moved out of original position?
Thu, 15 Feb 2018
Report Abuse
General & Family Physician 's  Response
Intra uterine device is assosciated with pain and irregular menses, Albeit some vaginal discharge due to infection / injury at the time of application. These side effects are usually mild and soon forgotten.Since you are post delivery the possible cause in your case is injury. As the amount is scanty nothing active need to be done. Perhaps a ultrasound may be done to check on the position. The pain is would need to be assessed if it persisit for more than a week after insertion of Mirena.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have the mirena IUD and for the past week I have had brown/black discharge. It s not a lot but enough to worry me. It doesn t have a weird or bad...